Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 162, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 22, 2005, 8:15 PM CDT for Cross County, Poinsett County, St. Francis County, Arkansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2005, 8:15 PM CDT (01:15 UTC)
- Expired
- Jul 22, 2005, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Cross County, AR, Poinsett County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 85 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 8:17 PM CDT | HAIL 1 | Weiner, AR | |
| Jul 22, 8:25 PM CDT | HAIL 0.75 | Fisher, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 2290 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 230114
SVRMEG
TNC077-230130-
/O.NEW.KMEG.SV.W.0161.050723T0115Z-050723T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT FRI JUL 22 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 830 PM CDT
* AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF REAGAN...OR ABOUT 7 MILES SOUTHWEST OF LEXINGTON...AND
MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3567 8837 3569 8860 3562 8859 3555 8853
3550 8846 3550 8826
$$1 follow-up statement
000
WWUS54 KMEG 230133
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
830 PM CDT FRI JUL 22 2005
ARC037-111-123-230200-
/O.CON.KMEG.SV.W.0162.000000T0000Z-050723T0200Z/
CROSS AR-ST. FRANCIS AR-POINSETT AR-
830 PM CDT FRI JUL 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR
POINSETT...ST. FRANCIS AND CROSS COUNTIES...
.AT 825 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WERE
CONTINUING TO AFFECT PORTIONS OF POINSETT...CROSS...AND ST. FRANCIS
COUNTIES. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11
MILES NORTHWEST OF WALDENBURG TO HICKORY RIDGE TO 8 MILES WEST OF
COLT TO 7 MILES SOUTHEAST OF WIDENER...OR ALONG A LINE EXTENDING
FROM 7 MILES EAST OF NEWPORT TO 13 MILES NORTHEAST OF MCCRORY TO 12
MILES NORTH OF PALESTINE TO 8 MILES SOUTHEAST OF MADISON...MOVING
SOUTHWEST AT 35 MPH.
.REPORTS FROM THE PUBLIC AT 817 PM CDT...RELAYED BY CHANNEL 8 IN
JONESBORO...REPORTED QUARTER SIZE HAIL IN WEINER IN POINSETT COUNTY.
SPOTTERS ALSO REPORTED AT 825 PM CDT...THAT PENNY SIZE HAIL WAS
FALLING IN FISHER IN POINSETT COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALESTINE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3570 9104 3551 9104 3493 9102 3491 9053
3524 9050 3554 9060 3570 9066
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:07 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 22, 7:07 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 707 PM CDT FRI JUL 22 2005 .DISCUSSION... UPDATE AGAIN TO INCREASE POPS...40 POP NORTH OF TENNESSEE/MISSISSIPPI BORDER AND 20 POP SOUTH. SEVERE THREAT WILL CONTINUE OVER THE ENTIRE AREA FOR THE NEXT COUPLE OF HOURS. && .MEG WATCHES/WARNINGS/ADVISORIES AR...HEAT ADVISORY THROUGH SUNDAY EVENING. MO...HEAT ADVISORY THROUGH SUNDAY EVENING. MS...HEAT ADVISORY THROUGH SUNDAY EVENING. TN...HEAT ADVISORY THROUGH SUNDAY EVENING. JLH
Hazardous weather outlook, Jul 22, 7:19 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 719 PM CDT FRI JUL 22 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 719 PM CDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS THE ENTIRE MID-SOUTH. THE PRIMARY THREATS WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH ANY STORMS ROOTED ALONG INTERSECTING OUTFLOW BOUNDARIES. .DAYS TWO THROUGH SEVEN... HOT TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND WITH HIGHS IN THE UPPER 90S TO NEAR 100 DEGREES IN SOME LOCATIONS. HEAT INDICES WILL BE BETWEEN 105 AND 110 DEGREES THROUGH SUNDAY. AS A RESULT THE HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH THE WEEKEND. HOT TEMPERATURES WILL CONTINUE INTO THE BEGINNING OF NEXT WEEK... WITH THE POSSIBILITY OF HEAT INDICES REACHING NEAR 105 DEGREES ON MONDAY. THERE IS A CHANCE THE HEAT ADVISORY MAY BE EXTENDED INTO MONDAY. TEMPERATURES WILL RETURN CLOSER TO NORMAL AFTER MONDAY DUE TO HIGH PRESSURE SHIFTING EAST OF THE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. JLH
In the hours before
Local storm report, Jul 22, 5:45 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 E KENNETT 36.24N 90.03W
07/22/2005 DUNKLIN MO AIRPLANE PILOT
60 MPH WINDS ESTIMATED. PORTABLE CARPORT BUILDINGS BLOWN
OVER.
&&
ARCLocal storm report, Jul 22, 6:08 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
608 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 10 NNE SENATH 36.27N 90.09W
07/22/2005 CLAY AR PUBLIC
BACKYARD FENCE BLOWN DOWN.
0555 PM TSTM WND DMG PIGGOTT 36.38N 90.20W
07/22/2005 CLAY AR TRAINED SPOTTER
BACKDOOR BLOWN OFF OF HOUSE.
&&
ARCLocal storm report, Jul 22, 6:24 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
624 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 E KENNETT 36.24N 90.03W
07/22/2005 DUNKLIN MO AIRPLANE PILOT
60 MPH WINDS ESTIMATED. PORTABLE CARPORT BUILDINGS BLOWN
OVER.
0545 PM TSTM WND DMG 10 NNE SENATH 36.27N 90.09W
07/22/2005 CLAY AR PUBLIC
BACKYARD FENCE BLOWN DOWN.
0555 PM TSTM WND DMG PIGGOTT 36.38N 90.20W
07/22/2005 CLAY AR TRAINED SPOTTER
BACKDOOR BLOWN OFF OF HOUSE.
0608 PM HAIL RUTHERFORD 36.13N 88.99W
07/22/2005 0.75 INCH GIBSON TN LAW ENFORCEMENT
&&
ARCLocal storm report, Jul 22, 6:57 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
657 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 W MISTON 36.17N 89.52W
07/22/2005 DYER TN LAW ENFORCEMENT
TREES DOWN ACROSS THE ROAD.
0653 PM HAIL HUNTINGDON 36.01N 88.41W
07/22/2005 0.75 INCH CARROLL TN TRAINED SPOTTER
&&
ARCLocal storm report, Jul 22, 7:09 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
709 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TORNADO 8 N DYERSBURG 36.15N 89.38W
07/22/2005 DYER TN TRAINED SPOTTER
&&
ARCLocal storm report, Jul 22, 7:23 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
723 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG MILAN 35.92N 88.75W
07/22/2005 GIBSON TN LAW ENFORCEMENT
POWER LINES DOWN
&&
ARCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:14 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 31 min |
| Jul 22, 7:32 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 43 min |
| Jul 22, 8:53 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.